Advanced Search
MyIDEAS: Login to save this article or follow this journal

On the elasticities of harvesting rules

Contents:

Author Info

  • Chang, Fwu-Ranq

Abstract

In this paper, we rank the relative importance of the exogenous parameters upon the optimal harvesting size in a stochastic rotation problem. We show that when the tree growth follows geometric Brownian motion, the harvesting size is most elastic to the harvesting cost, followed by the interest rate, and is least elastic to the parameters of tree growth. Similar ranking holds for the linear growth case. In both cases the harvesting size is increasing and concave in the harvesting cost, bounded between two parallel lines. The harvesting decision is made according to a stochastic extension of the Faustmann formula.

(This abstract was borrowed from another version of this item.)

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6V85-4CC311W-2/2/6d972d9f40483f927448e74f9dd1b4f3
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Journal of Economic Dynamics and Control.

Volume (Year): 29 (2005)
Issue (Month): 3 (March)
Pages: 469-485

as in new window
Handle: RePEc:eee:dyncon:v:29:y:2005:i:3:p:469-485

Contact details of provider:
Web page: http://www.elsevier.com/locate/jedc

Related research

Keywords:

Other versions of this item:

References

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. Clarke, Harry R. & Reed, William J., 1989. "The tree-cutting problem in a stochastic environment : The case of age-dependent growth," Journal of Economic Dynamics and Control, Elsevier, vol. 13(4), pages 569-595, October.
  2. Reed, William J., 1993. "The decision to conserve or harvest old-growth forest," Ecological Economics, Elsevier, vol. 8(1), pages 45-69, August.
  3. Miller, Robert A. & Voltaire, Karl, 1983. "A stochastic analysis of the tree paradigm," Journal of Economic Dynamics and Control, Elsevier, vol. 6(1), pages 371-386, September.
  4. Mitra, Tapan & Wan, Henry Jr., 1986. "On the faustmann solution to the forest management problem," Journal of Economic Theory, Elsevier, vol. 40(2), pages 229-249, December.
  5. Miller, Robert A. & Voltaire, Karl, 1980. "A sequential stochastic tree problem," Economics Letters, Elsevier, vol. 5(2), pages 135-140.
  6. Reed, William J & Clarke, Harry R, 1990. "Harvest Decisions and Asset Valuation for Biological Resources Exhibiting Size-Dependent Stochastic Growth," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 31(1), pages 147-69, February.
  7. Tahvonen, Olli & Salo, Seppo & Kuuluvainen, Jari, 2001. "Optimal forest rotation and land values under a borrowing constraint," Journal of Economic Dynamics and Control, Elsevier, vol. 25(10), pages 1595-1627, October.
  8. Samuelson, Paul A, 1976. "Economics of Forestry in an Evolving Society," Economic Inquiry, Western Economic Association International, vol. 14(4), pages 466-92, December.
Full references (including those not matched with items on IDEAS)

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Shackleton, Mark B. & Sødal, Sigbjørn, 2010. "Harvesting and recovery decisions under uncertainty," Journal of Economic Dynamics and Control, Elsevier, vol. 34(12), pages 2533-2546, December.
  2. Luis H. R. Alvarez & Erkki Koskela, 2004. "Does Risk Aversion Accelerate Optimal Forest Rotation under Uncertainty?," CESifo Working Paper Series 1285, CESifo Group Munich.
  3. Leon-Santana, Miguel & Hernandez, Juan M., 2008. "Optimum management and environmental protection in the aquaculture industry," Ecological Economics, Elsevier, vol. 64(4), pages 849-857, February.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:dyncon:v:29:y:2005:i:3:p:469-485. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.